Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

sri, dopamine

Posted by med_empowered on April 9, 2007, at 23:52:53

In reply to Re: RLS, Akathisia + Dopamine D-2 receptors? hgi698, posted by cache-monkey on April 9, 2007, at 18:45:28

well, sris sometimes cause TD. Apparently its been observed in long-term prozac and I think some effexor patients. Also, just as some researchers think patients "need" neuroleptics long-term only b/c of D2 supersensitivity secondary to long-term neuroleptic use, so too it appears that some patients "need" antidepressants long-term b/c of brain changes caused by long-term, high-dose antidepressant use. I personally think the dopamine effect with sris is probably also a big part of their effects--the mild stimulant/agitation from pumped up serotonin, the dulling from reduced dopamine, plus the additional effects of either mild sedation or mild stimulation from secondary effects on other neurotransmitters...SRIs seem to me to be kind of like low-dose neuroleptics PLUS (other milder effects). Just my thoughts.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:med_empowered thread:747867
URL: http://www.dr-bob.org/babble/20070407/msgs/748634.html